Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

What causes lower back pain after ovarian cyst removal?

Mar 2013
User rating for this question
Answered by
Practicing since : 1998
Answered : 5618 Questions
hi doc, one month back I got severe pain in my lower abdomen, got ultradound done and found darmoid near left ovary and cysts near right. I got both removed through laproscopy. other than that from almost last year when I sleep at night almost after 5 hours of sleep I wake up with lower back pain at both left n right side, this pain goes away as I get busy in my day routine..this pain went off after laproscopy for one month , also after laproscopy I m taking iron capsules everyday but the day I left taking iron I felt lower back pain again when I woke up in the morning. can you please advice on the same.
Posted Fri, 21 Feb 2014 in Women's Health
Answered by Dr. Aarti Abraham 1 hour later
Brief Answer: EXPLAINED BELOW Detailed Answer: Hello XXXXXXX Thanks for writing to us with your health concern. I have gone through your reports. You had dermoid cyst in one ovary and endometrioma on the other. The back pain is most probably due to endometriosis. This is a condition due to hormonal imbalance, where endometrium ( lining of the uterus ) grows in places outside the uterus. This was present on your ovary , and removed. But minor , sometimes, invisible deposits are present on the pelvic surfaces which cause back pain, particularly around the periods. Also get yourself tested for calcium and vitamin D deficiency, as that too, can cause back pain. After laparoscopy there might be adhesion formation inside the abdomen, giving rise to post operative pain. Please consult your gynecologist for the testing. For endometriosis, cyclical hormone therapy ( oral contraceptive pills for 3 months or cyclical progesterone alone if you are trying to conceive ) will minimize pain and discomfort. All the best. please feel free to discuss.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor